# SDR DALA1050650963

- Difficulty date: December 5, 2010
- Submitted: December 7, 2010
- Operation: Air carrier
- Aircraft: N963DL
- Make and model: Doug MD-88
- Aircraft serial: 49982
- Aircraft time: 55,045 hours, 41,774 cycles
- Engine: Pwa JT8D219
- System (JASC): 3160 · Central Display
- Part: Symbol Generator
- Condition: Overheated
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF ROLL F/O INSTRUMENTS WENT OUT.  CREW CONTINUED TAKEOFF AND AT 10,000 FT WHILE IN CONTACT WITH DISPATCH, AN ACRID ODOR AND VISIBLE SMOKE ENTERED INTO THE  COCKPIT.  BOTH PILOTS DONNED O2 MASKS, DECLARED EMERGENCY, AND RETURNED TO DEPARTURE. SMOKE DISSIPATED AND F/O INSTRUMENTS CAME BACK ON AFTER LANDING. ONCE AT GATE CREW TURNED OFF ALL ELECTRICAL COMPONENTS. MX DUPLICATED SMELL AS SYMBOL GENERATOR OVERHEATED. MX REPLACED THE NR2 PFD, NAV DISPLAY, AND SYMBOL GEN. COMPLIED WITH OPN 5088, ALL INSTRUMENTS CHECK OK.
